Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: How nasty is caffiene?....
|cinders - Sun Apr 03, 2005 2:53 am||
When I drink a cup of tea (even worse coffee), I go hyper and I mean I feel wide awake raring to go... If I have one at night I can't sleep.
Unfortunately I find this quite addictive and used to drink this all day long until the afternoon I would be tired and irratible as I guess my adrenal glands got tired....
Now I drink 1 cup of tea in the morning (to wake me up) but I know this is wrong and I shouldn't be drinking something to wake me up in the morning.
I'm thining of stopping completely, but was wondering what a doctor/experts view of caffiene is as I've heard so many stories?...
Personally I think it's an evil, all these fizzy drinks etc full of caffiene, is it's purpose to increase work production?... Feeling a bit tired, have a cup of coffee or tea!... Surely that can't be right?...
|Theresa Jones, RN - Sun Apr 03, 2005 6:25 am||
According to the food and drug administration caffiene has been classified as being generally recognized as safe (used in moderation). Common sense is the key. People generally differ in their sensitivity to caffiene where one person may be able to drink several cups of coffee or tea etc. and notice no effects where others may feel it's effects after one cup. It may increase alertness in tired individuals but may also affect sleep. However, again moderation and common sense is the key with caffiene as with everything else.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.